HomeAnswersNeurologycerebral atrophyIs my giddiness connected to CT diagnosis of mild cerebral atrophy?

CT scan taken for giddiness shows cerebral atrophy. Please suggest.

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At December 4, 2020
Reviewed AtDecember 4, 2020

Patient's Query

Hello doctor,

CT scan report of the brain shows that I have cerebral atrophy. What does it mean, and what should I do? I need proper guidance and suggestion.

I have giddiness, and the doctor informed me that I have a vertigo problem. I am feeling good. But regarding the CT scan reports, I need clarification.

I am currently taking psychiatric medications, ulcer medications, migraine medications, and now for vertigo problem. Please help.

I have done blood test, urine test, ECG, and CT scan of brain.

Hello,

Welcome to icliniq.com.

Sorry to know regarding the symptoms. Mild Cerebral atrophy means that your brain size and volume is a little less as compared to others. Now it is a very subjective thing, and you need not worry about it. This is not related to your vertigo episode.

Commenting upon cerebral atrophy on a CT scan is very difficult and is not fully correct. If you can do all your household work, office work, shopping, drive, dealing with money matters, cooking, taking care of your family, then this mild cerebral atrophy does not make any difference in your life.

Usually, when there are memory problems, concentration problems, personality disorders, difficulty recognizing things, and in old age above 60, the cerebral atrophy is shown on a CT scan and then confirmed on MRI. It is also a very subjective thing as some radiologists can report mild cerebral atrophy as normal. One more thing is when the scan was done, what is your activity level throughout the day, and are you working?

So, all in all, this is a very subjective finding, and you need not be worried about it. For high cholesterol, you will have to take medicine for some time along with the psychiatric medications. Take tablet Rosuvas 10 mg at night for cholesterol.

Please message me again if you have any more queries. As of now, the middle cerebral atrophy is not consistent with any diagnosis, and since you have given a history of taking psychiatric medication, this is a normal finding.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Gursimran Singh
Dr. Gursimran Singh

Neurology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Neurology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy